MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC141400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was stated that after the gore® excluder® contralateral leg endoprosthesis was successfully deployed, the device catheter was retracted into the used gore® dryseal flex sheath.The physician stated that during the removal of the catheter out of the valve of the sheath he confused the proximal catheter part with the lunderquist guidewire and forcefully retracted it.In that situation the proximal olive detached from the catheter inside the sheath.It was stated that the olive remained on the guidewire and was removed together with the sheath out of the patient.The procedure was completed successfully and no harm to the patient was reported.
 
Event or Problem Description
It was stated that after the gore® excluder® contralateral leg endoprosthesis was successfully deployed, the device catheter was retracted into the used gore® dryseal flex sheath.The physician stated that during the removal of the catheter out of the valve of the sheath he confused the proximal catheter part with the lunderquist guidewire and forcefully retracted it.In that situation the proximal olive detached from the catheter inside the sheath but remianed on the guidewire.It was stated that the olive remained on the guidewire and was removed together with the sheath out of the patient.The procedure was completed successfully and no harm to the patient was reported.The device was not returned for evaluation.Without a physical sample to evaluate, the physician¿s observations could not be confirmed.
 
Additional Manufacturer Narrative
Updated b4 / updaed conclusion codes code 61: the gore® excluder® aaa endoprosthesis instructions for use (ifu), stest the following: - do not continue to withdraw the delivery catheter if resistance is felt during removal through the introducer sheath.Forcibly withdrawing the delivery catheter through the introducer sheath when resistance is encountered has resulted in adverse events including catheter breakage or separation resulting in potential patient harms.- when withdrawing the device delivery system through the introduce sheath, verify all catheter components are intact.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
joerg kersten
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12877518
Report Number3013164176-2021-01274
Device Sequence Number19960746
Product Code MIH
UDI-Device Identifier00733132618651
UDI-Public00733132618651
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/03/2024
Device Model NumberPLC141400
Device Catalogue NumberPLC141400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date11/26/2021
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexMale